Wisconsin, 2010

Hail and Damaging Winds in Wisconsin, June 22, 2010

June 22, 2010 · NWS DLH · 15 events in 4 counties and zones

Isolated thunderstorms developed across northwest Wisconsin. One storm in particular became severe and produced large hail, damaging winds, and even some funnel clouds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Isolated thunderstorms developed across northwest Wisconsin. One storm in particular became severe and produced large hail, damaging winds, and even some funnel clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 22, 5:23 PM CST, 9 minutes earlier.

Area forecast discussion, Jun 22, 5:23 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
623 PM CDT TUE JUN 22 2010

.AVIATION...UPDATE FOR 00Z TAFS
VFR CONDS EXPECTED EXCEPT FOR MFVR IN SHRA/TS AND IFR/LIFR IN FG
EARLY WED MRNG. SHOWERS AND TSTMS WILL BE WIDELY SCT...SO IT IS
DIFFICULT TO PREDICT IF ONE WILL FORM WITHIN 5NM OF A TAF
SITE...VCSH AND VCTS WERE USED TO INDICATE THE PSBLTY. THE MOST
LIKELY TIMES WILL BE THIS EVE THRU A FEW HRS AFT MIDNIGHT...THEN
AGAIN WED AFTN.

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT TUE JUN 22 2010/

DISCUSSION...SEVERE CONVECTION IS MAIN FOCUS FOR TONIGHT.

AT 230 PM...MESOSCALE ANALYSIS POINTS TO A COUPLE INTERESTING
FEATURES APPROACHING THE CWA...GENERALLY JUST WEST OF THE CWA AT
THE CURRENT TIME. THE FIRST IS ACROSS NW/NC MN. THERE WERE A FEW
THUNDERSTORMS DEVELOPING ACROSS THIS AREA...GENERALLY RIGHT ALONG
THE INTERNATIONAL BORDER. CIN IS RELATIVELY LOW ACROSS THIS
AREA...AND ALTHOUGH IT IS NOT QUITE AS UNSTABLE AS POINTS
SOUTH...THERE IS SOMEWHAT DECENT FORCING DUE TO THE H5 SHORTWAVE
TROUGH. THE OTHER AREA OF INTEREST IS WC MN WHERE THERE IS A WEAK
FRONT/TROUGH AND NOTED REMNANT MCV/VORT. CLOUDS WERE BECOMING
MORE AGITATED OVER THIS AREA...AS WELL AS ACROSS NW MN.

THE AREA OF WC MN...SPREADING INTO OUR SOUTHERN CWA IS ONE OF
PARTICULAR INTEREST AND SOMETHING WE WILL NEED TO WATCH CLOSELY
OVER THE NEXT COUPLE HOURS. COULD SEE STORMS DEVELOP RAPIDLY IN
THE NEXT HOUR OR SO ACROSS THIS AREA. STABILITY PARAMETERS ARE
QUITE FAVORABLE...AND THIS AREA IS ON THE NORTHERN EDGE OF THE CAP
AND ALONG THE STABILITY GRADIENT AS WELL. MID LEVEL LAPSE RATES
ARE VERY FAVORABLE...AND IT IS HIGHLY UNSTABLE. MU AND ML CAPE
VALUES ARE IN THE 3000-4000 J/KG RANGE AND THERE IS NOTABLE
MOISTURE CONVERGENCE AND FRONTOGENESIS ACROSS THIS REGION. WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S...THERE IS PLENTY OF
MOISTURE FOR HP SUPERCELLS. THE MODERATE RISK AREA STILL LOOKS
LIKE IT WILL SEE THE MOST DESTRUCTIVE WEATHER LATER TONIGHT...BUT
UNTIL THEN...THIS MAY BE THE MAIN FEATURE OF INTEREST.

FOR TONIGHT...WILL GENERALLY GO WITH SCATTERED POPS ACROSS THE
CWA. THE RUC AND 4KM NMM WRF BOTH PAINT THE SOUTHERN CWA AS THE
MAIN FEATURE OF INTEREST INTO THE NIGHT...ALONG WITH SOME STORMS
ACROSS THE NORTH AS WELL. WILL NEED TO WATCH FOR RAPID DEVELOPMENT
OF THE STORMS THIS LATE AFTERNOON AND EVENING...WITH THE POTENTIAL
FOR LARGE HAIL...DESTRUCTIVE WINDS AND ISOLATED TORNADOES. SHEAR /
HELICITY IS SLIGHTLY LIMITING ACROSS WC MN...BUT WITH INSTABILITY
BEING VERY HIGH...IT WILL LIKELY BE ABLE TO OVERCOME THIS
POTENTIAL LIMITATION.

FOR WEDNESDAY...THE INTENSE MCS ACROSS SOUTHERN MN AND MUCH OF WI
SHOULD IMPACT MAINLY THE SOUTHERN PORTION OF THE CWA. COULD SEE
SOME SPOTTY SHOWERS AND STORMS NORTH...BUT MAIN ISSUE SHOULD BE IN
THE SOUTH.

WEDNESDAY NIGHT INTO THURSDAY...WILL PROBABLY SEE A DIMINISHING
TREND TO THE PCPN ON WEDNESDAY NIGHT...BUT COULD SEE MORE STORMS
DEVELOPING ON THURSDAY AS A WARM FRONT DEVELOPS ACROSS THE CWA.
HAVE ADDED POPS TO ALL ZONES ON FRIDAY...AS THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS INCREASES IN THE VICINITY OF THE
FRONT...AND WITH LOW PRESSURE SPREADING IN FROM THE WEST IN THE
AFTERNOON.

EXTENDED...FRIDAY NIGHT THROUGH SATURDAY. LATEST MODEL RUNS
CONTINUE TO SHOW A 30-40 KT SRLY LLJ DEVELOPS OVER THE DAKOTAS/WRN
MN FRIDAY AS BROAD RIDGING IS FOUND OVER NRN PLAINS. TEMPS AT 850
MB INCREASE INTO THE 15-20C RANGE THROUGH FRIDAY NIGHT AS LOW
PRESSURE ADVANCES FROM THE WEST. KEPT BROADBRUSH LIKELY POPS GOING
FOR THIS TIME FRAME AS MOISTURE AND FORCING ARE EXPECTED TO BE
SUFFICIENT FOR CONVECTION OVER MUCH OF THE DLH CWA INTO SAT.
ALTHOUGH GFS/ECM HAVE SIMILAR IDEA THAT A SHORT WAVE DROPS OVER
THE CWA SUNDAY NIGHT/MONDAY...SOLUTIONS DIVERGE GREATLY IN
TIMING/PLACEMENT OF VORT AND QPF. MODELS COME BACK INTO GOOD
AGREEMENT THAT BLOCKING PATTERN SETS UP THROUGH MID WEEK BRINGING
STRONG RIDGING/SFC HIGH PRESSURE TO THE NRN PLAINS AND WRN GRT
LAKES.

AVIATION.../18Z ISSUANCE/
SHOWERS AND THUNDERSTORMS...WITH PERIODS OF MVFR CIGS...WILL BE
FOUND THIS AFTERNOON. STORMS ARE ANTICIPATED TO INITIATE IN
NORTHWEST AND WEST-CENTRAL MINNESOTA ALONG A SURFACE FRONT IN THE
19-21Z TIME FRAME. THE STORMS WILL PUSH EAST INTO WISCONSIN THROUGH
THE EVENING. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE
STRONG TO SEVERE WITH LOCALIZED VARIABLE WIND GUSTS...HAIL...AND
HEAVY RAIN. THE STORMS WILL DIMINISH IN INTENSITY INTO THE NIGHT.

&&

.POINT TEMPS/POPS...
DLH  59  75  55  74 /  40  30  20  10
INL  56  76  52  75 /  30  30  10  10
BRD  61  78  55  79 /  40  30  20  10
HYR  67  82  57  78 /  40  40  20  10
ASX  62  77  57  75 /  40  40  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

04
Hazardous weather outlook, Jun 22, 2:31 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CDT TUE JUN 22 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
331 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY DENSE FOG WILL LINGER NEAR LAKE SUPERIOR OVERNIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT.
SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL ACROSS THE ENTIRE AREA. THERE IS ALSO A POSSIBILITY
OF A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED...MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
ACROSS THE AREA WEDNESDAY AND AGAIN FRIDAY THROUGH SUNDAY. AT THIS
TIME...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-231030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
331 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG WILL LINGER IN THE NEARSHORE AREA OF WESTERN LAKE
SUPERIOR TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NEARSHORE WATERS
TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH STRONG
WINDS...VERY ROUGH WATER...AND LARGE HAIL. THERE IS ALSO A
POSSIBILITY OF A FEW SIGNIFICANT WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED...MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
ACROSS WESTERN LAKE SUPERIOR WEDNESDAY AND AGAIN FRIDAY THROUGH
SUNDAY. AT THIS TIME...THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 22, 2:56 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
356 PM CDT TUE JUN 22 2010

MNZ034-036-222115-
CROW WING-SOUTH AITKIN-
356 PM CDT TUE JUN 22 2010

...STRONG THUNDERSTORMS OVER LAKE MILLE LACS...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILLE LACS LAKE...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  GLORY BY 400 PM...
  MALMO BY 405 PM...
  GLEN BY 410 PM...

BOATERS SHOULD STAY OFF WATERS UNTIL THIS STORM PASSES. STAY AWAY
FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4615 9345 4624 9345 4623 9379 4622 9380
      4622 9381 4637 9388 4658 9335 4616 9307

KK
Special weather statement, Jun 22, 4:38 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
538 PM CDT TUE JUN 22 2010

MNZ037-038-WIZ001-222300-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-
538 PM CDT TUE JUN 22 2010

...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN PINE COUNTY...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NICKERSON...MOVING EAST AT
20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...BRIEF
HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  HARLIS AND BELDEN BY 545 PM...
  CHAFFEY BY 600 PM...

IF OUTDOORS SEEK SHELTER UNTIL THIS STORM HAS PASSED. LIGHTNING CAN
STRIKE UP TO TEN MILES FROM THE MAIN THUNDERSTORM.

LAT...LON 4651 9203 4630 9199 4628 9250 4644 9254

KK
Special weather statement, Jun 22, 5:00 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
600 PM CDT TUE JUN 22 2010

WIZ001-002-222330-
BAYFIELD-DOUGLAS-
600 PM CDT TUE JUN 22 2010

...STRONG STORMS MOVING INTO THE BENNETT AREA...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 6 MILES WEST OF BENNETT...AND 5 MILES NORTHEAST
OF SOLON SPRINGS...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...AND BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SOLON SPRINGS...      BENNETT...            HAWTHORNE...
  LAKE NEBAGAMON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4656 9141 4632 9132 4633 9206 4651 9213

KK
Special weather statement, Jun 22, 5:00 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
600 PM CDT TUE JUN 22 2010

MNZ037-038-WIZ001-222330-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-
600 PM CDT TUE JUN 22 2010

...THUNDERSTORMS WITH HAIL MOVING IN...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARLIS...MOVING EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  FOXBORO BY 605 PM...
  PATZAU BY 610 PM...
  CHAFFEY BY 615 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4653 9203 4629 9202 4630 9242 4648 9245

DAP
Special weather statement, Jun 22, 5:13 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
613 PM CDT TUE JUN 22 2010

MNZ038-WIZ006-230015-
BURNETT-PINE-
613 PM CDT TUE JUN 22 2010

...STORMS HEADED FOR PINE COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF HENRIETTE...MOVING EAST AT 25
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  HENRIETTE BY 650 PM...
  BROOK PARK BY 700 PM...
  PINE CITY BY 710 PM...
  BEROUN BY 715 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4590 9315 4598 9314 4599 9313 4599 9307
      4603 9306 4607 9283 4580 9273 4579 9315

DAP
Special weather statement, Jun 22, 5:30 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
630 PM CDT TUE JUN 22 2010

MNZ036>038-222345-
CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN-
630 PM CDT TUE JUN 22 2010

...STRONG THUNDERSTORMS ENTERING SOUTHWESTERN CARLTON COUNTY...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LAWLER...MOVING EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...BRIEF
HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  RONALD BY 635 PM...
  AUTOMBA BY 640 PM...
  KETTLE RIVER BY 645 PM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4660 9283 4639 9279 4637 9326 4655 9329

KK

The radar

The Duluth radar (KDLH), 43 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

10 hail, 3 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.

Hail, Douglas

When
June 22, 5:32 PM CST
Where
Douglas County, 2 mi N of Hawthorne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.529, -91.870

Hail, Bayfield

When
June 22, 6:31 PM CST
Where
Bayfield County, 6 mi NNW of Barnes
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.430, -91.548

Winds were estimated at 35 to 40 mph, in addition to the hail.

Thunderstorm Wind, Bayfield

When
June 22, 6:34 PM CST
Where
Bayfield County, 2 mi ESE of Barnes
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.339, -91.461

The high winds occurred near Upper Eau Claire Lake.

Thunderstorm Wind, Bayfield

When
June 22, 6:48 PM CST
Where
Bayfield County, 6 mi SW of Drummond
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
46.269, -91.339

Trees were blown down across Tri Lakes Road.

Hail, Bayfield

When
June 22, 6:51 PM CST
Where
Bayfield County, Drummond
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.330, -91.250

Hail, Bayfield

When
June 22, 7:12 PM CST
Where
Bayfield County, 9 mi SE of Drummond
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.238, -91.117

Hail, Bayfield

When
June 22, 7:16 PM CST
Where
Bayfield County, Namekagon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.220, -91.050

Funnel Cloud, Bayfield

When
June 22, 7:21 PM CST
Where
Bayfield County, 4 mi E of Cable
Reported by
Trained Spotter
Coordinates
46.200, -91.216

A persistent funnel cloud was reported.

Hail, Bayfield

When
June 22, 7:22 PM CST
Where
Bayfield County, 2 mi W of Namekagon
Measured
1.25 in hail
Reported by
Public
Coordinates
46.220, -91.092

Strong winds also occurred at the Garmisch Resort.

Hail, Bayfield

When
June 22, 7:23 PM CST
Where
Bayfield County, Namekagon
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
46.220, -91.050

Half dollar size hail covered the ground.

Hail, Ashland

When
June 22, 7:34 PM CST
Where
Ashland County, Clam Lake
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.170, -90.920

Hail, Bayfield

When
June 22, 7:39 PM CST
Where
Bayfield County, 5.33 mi SE of Namekagon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
46.160, -90.980

The hail report is from Lake Five.

Thunderstorm Wind, Sawyer

When
June 22, 7:40 PM CST
Where
Sawyer County, 9.58 mi NNE of Moose Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
46.150, -90.930

A tree estimated at 2 to 2.5 feet in diameter was blown down 1 mile southwest of Clam Lake.

Hail, Ashland

When
June 22, 7:41 PM CST
Where
Ashland County, 1 mi S of Clam Lake
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
46.156, -90.920

Funnel Cloud, Ashland

When
June 22, 8:33 PM CST
Where
Ashland County, 3 mi NE of Butternut
Reported by
Trained Spotter
Coordinates
46.051, -90.456

A rotating wall cloud briefly produced a funnel cloud.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240735, 240736, 240749, 240746, 240737, 240738, 240739, 244595, 240740, 240742, 240743, 240744, 240748, 240745, 244597.